Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 5, 2008, 11:56 PM CST for Montgomery County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 11:56 PM CST (05:56 UTC)
- Expired
- Feb 6, 2008, 12:30 AM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 7:19 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 060556
SVROHX
TNC125-060630-
/O.NEW.KOHX.SV.W.0027.080206T0556Z-080206T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CLARKSVILLE...
* UNTIL 1230 AM CST
* AT 1155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES WEST OF CLARKSVILLE TO 19 MILES SOUTHWEST OF
CLARKSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
FORT CAMPBELL NORTH TO 7 MILES NORTHEAST OF ERIN...AND MOVING EAST
AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLARKSVILLE BY 1220 AM CST...
7 MILES SOUTHWEST OF GUTHRIE BY 1230 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3638 8722 3638 8725 3633 8729 3637 8760
3645 8760 3647 8762 3666 8758 3667 8716
TIME...MOT...LOC 0556Z 274DEG 23KT 3661 8755 3639 8761
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 9:40 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 5, 9:40 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 PM CST TUE FEB 5 2008 .DISCUSSION... NO CHANGES TO THE FCST AT THIS TIME. 1ST ROUND OF STORMS IS MOVING THROUGH THE WESTERN AND NORTH CENTRAL PORTIONS OF THE MID STATE. NEXT ROUND OF STORMS ARE MOVING ACROSS THE MS RIVER AT THIS TIME. MEG REPORTING TORNADOES AND HAIL IN ASSOCIATION WITH THIS NEXT ROUND. UPDATED GFE TO INCLUDE TORS IN GRIDS. OTW...NO UPDATE NEEDED FOR NOW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 5, 5:10 AM CST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CST TUE FEB 5 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-061130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL -RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 506 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE TONIGHT. WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD FRONT PUSHES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING. 04
In the hours before
Local storm report, Feb 5, 10:59 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1059 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TORNADO WESTMORELAND 36.56N 86.25W
02/05/2008 SUMNER TN NWS EMPLOYEE
DAMAGE DONE TO A NATURAL GAS PLANT, LARGE FIRE RESULTED.
&&
21Local storm report, Feb 5, 10:59 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1059 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TORNADO 2 N HARTSVILLE 36.42N 86.16W
02/05/2008 TROUSDALE TN NWS EMPLOYEE
DAMAGE DONE TO A NATURAL GAS LINE PLANT, LARGE FIRE RESULTED.
&&
21Local storm report, Feb 5, 11:01 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 10 E WESTMORELAND 36.56N 86.07W
02/05/2008 E2.00 INCH MACON TN AMATEUR RADIO
&&
SHERRONLocal storm report, Feb 5, 11:15 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1115 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO BIG SANDY 36.23N 88.09W
02/05/2008 BENTON TN LAW ENFORCEMENT
TRAILERS DAMAGED AND NUMEROUS TREES DOWN
&&
21Local storm report, Feb 5, 11:24 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TORNADO 7 E GALLATIN 36.38N 86.33W
02/05/2008 SUMNER TN NWS EMPLOYEE
POST OFFICE DESTROYED IN CASTILLIAN SPRINGS
&&
21Local storm report, Feb 5, 11:40 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TORNADO 7 E GALLATIN 36.38N 86.33W
02/05/2008 SUMNER TN NWS EMPLOYEE
*** 2 FATAL, 5 INJ *** IN BETH PAGE AND CASTALIAN SPRINGS
AREA...NUMEROUS INJURIES...PEOPLE TRAPPED IN
HOMES...PEOPLE MISSING. TWO FATALITIES THUS FAR.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:30 PM CST | Tornado Warning | OHX | Benton | 30 min |
| Feb 5, 7:39 PM CST | Tornado Warning | OHX | Perry, Wayne | 36 min |
| Feb 5, 7:55 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 35 min |
| Feb 5, 8:10 PM CST | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 35 min |
| Feb 5, 8:29 PM CST | Tornado Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 31 min |
| Feb 5, 8:35 PM CST | Tornado Warning | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 25 min |
| Feb 5, 8:42 PM CST | Tornado Warning | OHX | Benton, Humphreys | 33 min |
| Feb 5, 8:57 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 33 min |
| Feb 5, 9:17 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 28 min |
| Feb 5, 9:40 PM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Feb 5, 10:06 PM CST | Tornado Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Feb 5, 10:48 PM CST | Tornado Warning | OHX | Benton | 27 min |
| Feb 5, 11:10 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Feb 5, 11:15 PM CST | Tornado Warning | OHX | Humphreys, Perry | 30 min |
| Feb 5, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Feb 5, 11:40 PM CST | Tornado Warning | OHX | Hickman, Humphreys | 35 min |
| Feb 6, 12:02 AM CST | Tornado Warning | OHX | Dickson | 28 min |
| Feb 6, 12:06 AM CST | Tornado Warning | OHX | Montgomery | 24 min |
| Feb 6, 12:19 AM CST | Tornado Warning | OHX | Cheatham, Davidson | 26 min |
| Feb 6, 12:32 AM CST | Tornado Warning | OHX | Perry, Wayne | 28 min |
| Feb 6, 12:47 AM CST | Tornado Warning | OHX | Davidson | 21 min |
| Feb 6, 1:03 AM CST | Tornado Warning | OHX | Hickman, Lewis | 27 min |
| Feb 6, 1:05 AM CST | Tornado Warning | OHX | Sumner | 25 min |
| Feb 6, 1:21 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 24 min |
| Feb 6, 1:27 AM CST | Tornado Warning | OHX | Maury, Williamson | 33 min |
| Feb 6, 1:32 AM CST | Tornado Warning | OHX | Sumner | 13 min |
| Feb 6, 1:53 AM CST | Tornado Warning | OHX | Davidson, Williamson | 37 min |
| Feb 6, 1:59 AM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 31 min |
| Feb 6, 2:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| Feb 6, 2:47 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 28 min |
| Feb 6, 3:38 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more | 37 min |
| Feb 6, 4:20 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 25 min |
| Feb 6, 5:02 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 28 min |
| Feb 6, 11:59 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.